Been on Lexapro and Precipra (Escitalopram) for about a few months. Lexapro didn't help as I was getting irritable and angry all the time. Best was Precipra but it's been discontinued. Doc's put me on Effexor and today is my first day taking it. I am feeling nervous (not in a bad way) and feel very very anxious? Is this normal? I'm also taking Xanax 0.25mg every night as I have insomnia. I took my Effexor this morning.
It isn't unusual to have some heightened anxiety when first starting certain antidepressants, but this generally wears off within the first 10 fays or so. Be patient and if after the first few weeks you are still feeling overly anxious, loet the doc know. It will take upwards of a month for the Effexor to reach max effectivneness.
Everyone reacts differently to antidepressants. I have heard of some people getting restless after taking Effexor for the first couple Weeks. If you continue to feel this way after you get used to it. You would want to talk to your doc about it. I'm lucky that I have never had that response to it
You may find Effexor very stimulating during the 3-4 weeks your doctor works at bringing you up to a therapeutic level... I found that I could not stand the racy feeling it gave me ... yet my wife is on 150mgs per day and she has no side effects at all... so we are all different in how we handle psych meds.Keep a journal during the early stages of taking Effexor... show the notes to your doctor... the only way they can help people with depression and anxiety is by listening to what we tell them... maybe some day they will have a vaccine for this .If you find the anxiety too much after a couple months... tell the doc.Wellbutrin... is another anxiety provoking med... as is Prozac... Have you tried Zoloft... Paxil... or maybe a trycyclic... stay in touch message me here ... hang in there...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2016 • 4 answers
Posted 16 Mar 2016 • 1 answer
Posted 29 Jun 2016 • 2 answers
Posted 13 Jul 2016 • 4 answers
Posted 21 Nov 2016 • 1 answer